The Weekly Retro Movie Rundown 109

Hulkamania! It must be the weekend!

So on a dewy wet morning amongst the weeds on the patio of an older couples cottage, let us be your slimy velocity challenged invertebrate as we sluggishly drag ourselves across paving slabs of retro movie magic. We’ll slowly devour your prize petunias with cinematic gusto before we succumb to the ever looming threat of the giant welly that is celluloid wonder.

Have a happy retro weekend!

SATURDAY 26th JULY

The Love Bug (1968) Film4 4:55pm-7:10pm (2 hours 15 minutes)
Herbie, an irrepressible Beetle car with a mind of its own, takes a shine to a struggling racing driver and helps him to win a string of victories on the track. However, his success attracts the attention of an unscrupulous rival competitor, who will go to any lengths to win the most important race of all. Disney comedy, starring Dean Jones, Michele Lee, Buddy Hackett and David Tomlinson.

Twister (1996) ITV London 4:30pm-6:35pm (2 hours 5 minutes)
A storm-chaser and her estranged husband are brought together in a joint project to monitor the path of an oncoming tornado – but the pair face a race against the clock as a rival government-backed group with hi-tech resources tries to beat them to it. Action thriller, starring Helen Hunt, Bill Paxton, Cary Elwes, Jami Gertz and Philip Seymour Hoffman.

Sleepy Hollow (1999) Film4 9:00pm-11:05pm (2 hours 5 minutes)
A sceptical 18th-century detective is sent to a small hamlet supposedly terrorised by a demonic headless horseman who decapitates his victims. The investigator refuses to believe in the supernatural, convinced a human killer is behind the murders – but the legend proves to be all but too true. Tim Burton’s gothic horror, starring Johnny Depp, Christina Ricci, Miranda Richardson and Christopher Walken.

Dude, Where’s My Car? (2000) Comedy Central 10:00pm-11:40pm (1 hour 40 minutes)
Two friends wake up with the realisation they have absolutely no memory of the events of the night before. They set about retracing their steps – only to stumble across a host of crazy characters, a flock of marauding ostriches and a fanatical alien-worshipping cult. Teen comedy, with Seann William Scott, Ashton Kutcher, Jennifer Garner and Kristy Swanson.

SUNDAY 27th JULY

The Incredible Hulk (2008) ITV2 3:55pm-6:05pm (2 hours 10 minutes)
A bungled experiment causes a scientist to turn into a monster whenever he gets angry. He travels the world seeking a cure for his condition, while a ruthless general is determined to capture him and use the creature as a weapon. However, one of the soldiers under the officer’s command undergoes a terrifying transformation of his own. Comic-book adventure, starring Edward Norton, Liv Tyler, Tim Roth and William Hurt.

Hulk T-Shirts

Ace Ventura: Pet Detective (1994) 5* 4:10pm-6:00pm (1 hour 50 minutes)
An eccentric but brilliant former cop sets himself up to champion the underdog – as a private eye specialising in locating missing animals. The zany detective is called in to find a kidnapped dolphin – the mascot of an American football team – and uncovers a plot involving high-level police corruption. Comedy, starring Jim Carrey, Courteney Cox, Sean Young, Tone Loc and Noble Willingham.

X-Men (2000) E4 8:00pm-10:05pm (2 hours 5 minutes)
Super-powered outsiders Rogue and Wolverine enlist at a school for mutants which is run by a benevolent psychic professor. While there, they agree to join others with similar gifts to take on a superhuman mutant terrorist faction intent on establishing dominance over mankind. Sci-fi comic-book adventure, starring Hugh Jackman, Patrick Stewart, Ian McKellen, Anna Paquin and Halle Berry.

X-Men T-Shirts

Rambo (2008) Channel 5 10:00pm-11:40pm (1 hour 40 minutes)
The bandana-wearing one-man army has turned his back on violence to live a quiet life in Thailand. But before long he takes up arms once again to rescue a party of missionaries who have been taken captive en route to Burma by a sadistic military officer. Action sequel, directed by and starring Sylvester Stallone. With Julie Benz and Graham McTavish.

Rambo T-Shirts

Whatever you get up to this weekend remember a one man Jacuzzi is not romantic and always enjoy yourselves.

xoxo

Yo, Happy Birthday 68th Sylvester Stallone!

What a man! Yes action-movie hero and all round machine of a man Sylvester Stallone celebrate his 68th Birthday today and we thought, what better time to celebrate a real retro icon!
.
Possibly the ultimate self-made movie star, Stallone has been with us is some of the biggest films (with the biggest budgets) ever and has made himself into some of the most iconic characters through the 70s and 80s and still knows how to do his thing today!

Writing, directing and staring, he has paved the way for his success at every step of the way. After he saw Muhammad Ali fight Chuck Wepner in 1975, deeply inspired, Stallone ran home and three days later had a script for “Rocky.”. Amazing stuff and a real turning point in his life which also earned 10 Academy Award nominations and a place in our top movie collections.

It’s been a real K.O. of a career for the actor, producer, director, musician, sometimes painter and Boxing Hall of Fame member. So much so we thought we would help remind you guys of just what amazing characters, films and even scenes he has given us over the years. Take a look at some of our personal Sylvester highlights….
.
Cobra (1986)
Kicking things off we have 1986 flick Cobra. Tough guy cop Marion Cobretti enters a hostage situation in a grocery store near the beginning of Cobra. You know he means business as he’s wearing Aviator shades, chewing a toothpick and possesses a mean scowl. “It’s time to waste you,” he vows before confronting the perpetrator – and he unflinchingly does so thanks to a knife/gun combo. POW!
.
Rocky (1976)
Of course Rocky! Rocky isn’t s much a series of films, it’s an epic story of struggles, dreams, fighting for what you want (literally at times), overcoming life’s problems and of course some good old fashioned underdog action. What more could you want?
Bring us such classic moments as “Adriaaan! Adriaaaaaan!” and that iconic stairs moment (above) who EVERYONE – whoever you are has done at some point or another. That’s a fact.
.
Rocky IV (1985)
Another notch in the Rocky empire, Rocky IV is well know for the fights again Russian giant Ivan Drago and naturally the big speech!
Rocky Balboa usually lets his fists do the talking, but after conquering Ivan, he unleashes some powerful verbals. Addressing the crowd he explains how “everyone can change,” and that “in here there were two guys killing each other, but I guess it’s better than 20 million.”.
.
Demolition Man (1993)
Frozen in 1996, Phoenix, a convicted killer is “thawed” out for parole well into the 21st century. Revived into a crime free society, Phoenix resumes his murderous rampage, and no one can stop him. Spartan, the cop who captured Phoenix in 1996 has also been cryogenically frozen, this time for a crime he didn’t commit. In desperation they turn to Spartan to help recapture Phoenix….again.
.
Cliffhanger (1993)
After one of the most memorable openings to any film in which skilled mountain climber Gabe Walker fails to save his lady from plunging to her death, Cliffhanger’s ending saw Sly in far less generous mode. On top of a helicopter dangling from a rock face, Gabe batters John Lithgow’s thieving bad guy, splutters out some unintelligible insults and jumps to safety in the nick of time.
Not one for those with a fear of heights but such a great film if you’re on the hunt for a good old good buy bad buy flick.
.
Rambo (1982-2008)
Playing John Rambo, a troubled Vietnam War veteran and former Green Beret, Stallone became the ultimate man and all round killing machine and survival expert….a winning combination for any film! We saw John during the series of four flicks consisting of First Blood (1982), Rambo: First Blood Part II (1985), Rambo III (1988), and Rambo (2008 where he faced charges of vagrancy by police and manhunted, as well as some pretty action-packed and daring rescue missions.

Big muscles, bigger guns and of course some of the best action sequences ever, what a man!

The Specialist (1994)
Starring along side Sharon Stone and James Woods, Sallone (Ray Quick) is a explosives experts working for the CIA. After a mission gone wrong resulting in the death of a little girl, Ray becomes a bomber-for-hire who lives off the grid. Ray’s latest client May Munro,  hires Ray to assassinate Miami mobsters who murdered her parents when she was a child. Things take a turn when one of the mobsters was the song of a crime boss who then sends crooked Ex CIA agent (Ray’s former college) to deal with Stallone and get revenge. WOWZERS!
The Expendables (2010)
Ever wanted a film jam packed with every living bad ass action movie hero?? Well…this is the film just for you! This time playing veteran army guy Barney Ross, Barney leads the “Expendables”, a band of highly skilled mercenaries including knife enthusiast Lee Christmas, martial arts expert Yin Yang, heavy weapons specialist Hale Caesar, Toll Road and loose-cannon sniper Gunner Jensen.
The team are offered a cool $5million to kill the corrupt General Garza and so the hunt is on as they go for gold and scout out their target, only later to discover a little more about their customer Mr Church and the real motivation for going after Garza. Packed with big guns and bigger explosions, this is a real gem of a action film if not just the the names and faces in it along the way.
.
Get stuck into some Stallone action of your very own with our amazing and oh-so exclusive range of Rambo T-Shirts and Rocky T-Shirts and vests from only £19.99….

So there you have it peeps! Maybe this has given you a little insight into some of the amazing work from the Birthday boy, or perhaps this has just given you some extra motivation to grab some of these classics and watch them all over again.

So which are your favourite Stallone flicks or moments?

Let us know by leaving a comment below…

xoxo

The Weekly Retro Movie Rundown 87

Wizadora! It’s the Weekend!

So like an old cardboard box full of fluffy, cheeky, snugly, super cute and cuddly Kittens, let us roll about in blankets of retro movie magic as we chase balls of unwinding cinematic greatness before tiring ourselves out and falling asleep on a massive comfy pillow of celluloid wonder.

Have a happy retro Weekend!

SATURDAY 15th FEBRUARY

California Man (1992) Film4 3:10pm-4:50pm (1 hour 40 minutes)
Two high-school students accidentally unearth a frozen Stone Age caveman in their backyard. They decide to thaw him out and show him off around town. Unfortunately, their ticket to cool starts to run out of control and cause mayhem all over the state. Teen comedy, starring Brendan Fraser, Sean Astin, Pauly Shore, Megan Ward and Mariette Hartley.

Brewster’s Millions (1985) Film4 4:50pm-6:55pm (2 hours 5 minutes)
A baseball player is stunned to learn he has come into a massive inheritance. Unfortunately, there is one condition – he must somehow find a way to spend $30million in just one month, or he will lose the lot. Meanwhile, two scheming lawyers, who stand to get the money if he fails, are determined to sabotage his efforts. Comedy, starring Richard Pryor, John Candy, Lonette McKee and Jerry Orbach.

Brewster’s Millions

Tank Girl (1995) MGM Channel 5:15pm-7:00pm (1 hour 45 minutes)
In a post-apocalyptic wasteland, a sadistic tycoon controls the world’s water supply. A rebellious heroine whose boyfriend was killed by the tyrant’s henchmen plots to bring his regime down – with a little help from a gang of mutant kangaroos. Comic-book adventure, with Lori Petty, Malcolm McDowell and Naomi Watts

Rambo III (1988) ITV4 10:00pm-12:00am (2 hours )
Vietnam veteran John Rambo turns down a request from his old colonel to join a mission in Soviet-occupied Afghanistan. However, when the officer is captured, Rambo sets off to save him, joining the Mujahedeen rebels in fighting against the Russian invaders. Action adventure sequel, starring Sylvester Stallone, Richard Crenna, Kurtwood Smith, Marc de Jonge and Sasson Gabai.

Rambo T-Shirt
Men's Black Rambo Part II T-Shirt

Rambo T-Shirt
Men's Charcoal Rambo T-Shirt

SUNDAY 16th FEBRUARY

The Love Bug (1968) Film4 3:10pm-5:20pm (2 hours 10 minutes)
Herbie, an irrepressible Beetle car with a mind of its own, takes a shine to a struggling racing driver and helps him to win a string of victories on the track. However, his success attracts the attention of an unscrupulous rival competitor, who will go to any lengths to win the most important race of all. Disney comedy, starring Dean Jones, Michele Lee, Buddy Hackett and David Tomlinson

The Mighty Ducks (1992) ITV2 3:40pm-5:50pm (2 hours 10 minutes)
A self-centred yuppie lawyer is horrified when a judge finds him guilty of drink-driving and orders him to coach a hopeless inner-city junior ice-hockey team as part of his community service. However, he comes to appreciate his new role and things finally start to look up for the team. Comedy, starring Emilio Estevez, Joss Ackland, Lane Smith and Joshua Jackson.

The Mighty Ducks

Harry and the Hendersons (1987) 5* 2:50pm-5:00pm (2 hours 10 minutes)
A hapless family’s camping holiday in the mountains is brought to a sudden end when they accidentally hit the legendary Bigfoot with their car. They decide to adopt the endearing creature, but have more trouble than expected trying to keep him concealed and to avoid arousing their neighbours’ suspicions. Comedy, starring John Lithgow, Melinda Dillon, David Suchet, Don Ameche and Kevin Peter Hall

Harry and the Hendersons

Cliffhanger (1993) ITV4 9:00pm-11:15pm (2 hours 15 minutes)
A retired mountain rescue expert is drawn into a battle of wits with a psychopathic criminal searching for a $100million fortune lost in the Rockies – and puts his life on the line as he negotiates the treacherous mountains in a bid to stay one step ahead of the crook. Action thriller, starring Sylvester Stallone, John Lithgow, Janine Turner and Michael Rooker.

Cliffhanger 1993

Whaka-Whaka! Bonus movie clip time!
This week we learn a little something as Stoney teaches link about the basic food groups….

Remember to always wheez the juice and enjoy yourselves.
Cheerio.

xoxo

The Weekly Retro Movie Rundown 86

Three blind mice! Not another Weekend!

So merrily going about our business in a sawdust lined cage, placed in the corner of a small child’s play room, let us be your fuzzy little fat cheeked hamster as we dart about drooping pellets of retro movie magic. We’ll shred up old newspapers for bits of cinematic greatness before we tire ourselves out on the wheel of celluloid wonder!

Have a happy retro Weekend!

SATURDAY 8th FEBRUARY

The Never Ending Story (1984) Watch 4:00pm-6:00pm (2 hours )
A lonely boy, neglected by his father and bullied at school, finds comfort in a mysterious book about a young hero’s quest to save his world from destruction. However, as he reads the tale, he begins to become part of the story. Fantasy adventure based on Michael Edne’s novel, starring Barret Oliver, Noah Hathaway, Gerald McRaney, Moses Gunn and Patricia Hayes

The Never Ending Story

Beverly Hills Cop (1984) E4 9:00pm-11:05pm (2 hours 5 minutes)
Fast-talking Detroit cop Axel Foley heads for Los Angeles after an old friend is murdered before his eyes. His search for the killers leads him into conflict with a seemingly untouchable drug kingpin, but he also has to contend with the local force, who do not want him taking matters into his own hands. Comedy thriller, starring Eddie Murphy, Judge Reinhold, Ronny Cox, John Ashton and Steven Berkoff

The Shawshank Redemption (1994) ITV2 9:00pm-11:55pm (2 hours 55 minutes)
A banker is wrongly jailed for his wife’s murder and over the course of a life sentence he forms a close friendship with a fellow inmate. He also earns a position of trust as book-keeper to the corrupt prison governor – but makes an enemy of his benefactor as he tries to clear his name. Frank Darabont’s drama, starring Tim Robbins, Morgan Freeman, Bob Gunton, William Sadler, Clancy Brown and Gil Bellows.

Rambo: First Blood Part II (1985) ITV4 10:00pm-12:00am (2 hours )
John Rambo returns to the jungles of Vietnam on a life-or-death mission to rescue American PoWs. In the course of the operation, he develops strong feelings for his guide, a female freedom fighter – but tragedy strikes, leaving him more determined than ever to exact a bloody and explosive revenge. Action adventure sequel, with Sylvester Stallone, Richard Crenna, Julia Nickson-Soul and Steven Berkoff.

Men's Charcoal Rambo T-Shirt
Men's Charcoal Rambo T-Shirt

Men's Black Rambo Part II T-Shirt
Men's Black Rambo Part II T-Shirt

SUNDAY 9th FEBRUARY

Three Men and a Baby (1987) Channel 4 3:30pm-5:30pm (2 hours )
The lives of three flat-sharing bachelors are turned upside down when they discover a baby left on their doorstep. Unfortunately, while trying to get to grips with the necessary parenting skills, they find themselves menaced by criminals searching for missing drugs. Comedy, directed by Leonard Nimoy, starring Tom Selleck, Ted Danson, Steve Guttenberg and Nancy Travis.

Superman (1978) ITV4 5:05pm-8:00pm (2 hours 55 minutes)
A fledgling superhero crash-lands on Earth after evacuation from his home planet and is taken in by an elderly couple who raise him as their own. But with adolescence comes a greater understanding of his superhuman powers, leading to his rebirth as a crusader for justice and defender of the American way of life. Comic-strip adventure, with Christopher Reeve, Gene Hackman, Margot Kidder and Marlon Brando.

Men's Navy Superman Man Of Steel DC Comics T-Shirt
Men's Navy Superman Man Of Steel DC Comics T-Shirt

Ladies Blue Superman Logo T-Shirt
Ladies Blue Superman Logo T-Shirt

The Running Man (1987) E4 10:25pm-12:25am (2 hours )
A helicopter pilot is framed for the murder of starving civilians – and ends up being forced to take part in a brutal TV game show in which a succession of gadget-wielding killers hunt him on the streets of Los Angeles. Sci-fi action adventure, starring Arnold Schwarzenegger, Yaphet Kotto, Maria Conchita Alonso and Richard Dawson

Full Metal Jacket (1987) Channel 5 10:55pm-1:15am (2 hours 20 minutes)
Raw recruits undergo harsh training under a domineering Marine drill sergeant after being called up for service in the Vietnam War, but his brutal methods lead to the breakdown of one of his cadets. Eventually, some of the fully trained soldiers get their first taste of combat in 1968. Stanley Kubrick’s drama, starring Matthew Modine, Adam Baldwin, Vincent D’Onofrio and R Lee Ermey

Full Metal Jacket

Whatever you get up to this Weekend remember just because it’s windy and you have an umbrella, doesn’t mean you can fly away like Mary Poppins and always enjoy yourselves.